This is a terrible drug I am struggling to get off of. Can anyone share their W/D symptoms? any advice? I feel like a nut case and I'm really not. If I move my head or eyes side to side I am so dizzy, nausea, "cold" headache like a brain freeze when you eat ice cream, tremors, anxiety, fatigue. I am a regular on the back board but thought you all may be able to help me. thank you.
You cannot go off Cymbalta cold turkey. I was only on it for 2-3 weeks (couldn't take it due to bad headaches). My dr had me drop the dosage by 1/4 every 4 days. So if you were taking 60 mg, open the capsule, dump an estimated 1/4 and take the rest. After 4 days, dump 1/2 , etc. etc. I never really asked why, but the dr said it was dangerous to stop it abruptly. Hope this helps.
Feel better soon,
IT is very dangerous to stop taking ANY drug cold turkey. You may not think you need the drug anymore, but your CNS is actually dependent on it. Your body is actually physically dependent on ANY drug you take for more than two weeks. You can really cause some damage to yourself if you stop taking it. Listen to what your doctor is telling you!! He/She didn't go to school for 8-13 years for nothing!
I was on Cymbalta for about 6 months last year. This drug was prescribed to me for nerve pain as an alternative to narcotics. I had just gone through a very hard withdrawal from darvocet and hydrocodone, so my doctor put me on something that "was not addicting"!!!!!!!
Yeah right! The Cymbalta did nothing for my pain and when I tried to stop taking it, I once again had terrible withdrawals. This was a totally different type of withdrawal than coming off opiates. The most disturbing symptom with Cymbalta withdrawal was the dreaded "brain zaps"..ie...feeling like a bolt of electricity is shooting through your head. Apparently this is a very common withdrawal sympton from any drug that affects the seratonin levels in your brain. I also had terrible anxiety and was extremely jittery....overall, just felt yucky. It's kinda hard to describe, but I also felt this vague "sense of doom"..if you know what I mean. Of course, there was no external stimulus to cause these sensations.
What I did to successfully get off Cymbalta was a fairly slow taper. I don't know what dose you were on..of course, the higher the dose, the more intense the withdrawals and the slower the taper should be. I was on 120 mg a day (one 60 mg capsule in the AM and one 60 mg capsule at night). The first week, I just took one 60 mg capsule a day. The withdrawal symptoms were there, but not bad. I had partnered with my doctor and she gave me some 30 mg samples so I could taper more the second week. Week two, I just took one 30mg capsule a day.
Beginning on week 3, each morning I opened up a 30 mg capsule and poured out the little beads into a saucer. I eye-balled approximately one half of the beads and picked them up on a wet finger. I then licked them off the finger and drank a glass of water. They are completely tasteless, so don't worry. I did this for the remainder of week 3 (taking approximately 15mg a day). This is when the real withdrawals started kicking in. The portion of beads that I did not take were saved for the following day..that way I did not waste half a capsule each day.
I stayed at this level for 2 weeks. Then, beginning on week 5, I started just taking a small amount of the beads from a capsule on the end of my finger. I did not have a set schedule...I let my body tell me when I "needed" to take the dose. I tried to take some one day, then skip a day. Gradually, I was able to lengthen the time in between doses and continued to take less and less of the little beads at a time.
By the end of 2 months, I was off the crap and have felt a LOT better since.
I think the key is tapering and listening to your body as you taper. The schedule I described above may not work for you...you may need to go a little slower..or you may be able to ramp it up and taper quicker than I did.
The most important thing is NOT to stop cold turkey. Cymbalta is a drug in the anti-depressant class of seratonin re-uptake inhibitors. Stopping suddenly can cause seizures and in rare instances can even be fatal.
thanks so much for your input.
Just a little history...I was prescribed Cymbalta for nerve pain from a back injury. It was not helping the nerve pain and anticipating a visit to a new neurologist to try to manage the pain medically, it was suggested that I start to wean from the Cymbalta. I called the PM who Rx'd the drug to me and he told me to stop the drug in 4 days!! Even I knew this was not appropriate. I am on W/C so I can't just see any doctor, anytime. So after researching online I found that people were actually counting pellets on the advice of their doctors. So I started my own taper and was about 2/3 of the way off when i saw the neuro. He said the med was low enough that I could just stop. Obviously the wrong answer. I have a call in this AM to W/C to see a psych as it seems that most docs in this area are not aware of the dangers of stopping this drug quickly. Thank you all for your replies. I will keep you posted on how I finally rid my body of this drug.